Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 114, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2016, 8:06 AM CDT for Fayette County, Montgomery County, Illinois. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 8:06 AM CDT (13:06 UTC)
- Expired
- May 26, 2016, 8:15 AM CDT
- In force
- 9 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
810
WUUS53 KLSX 261306
SVRLSX
ILC051-135-261315-
/O.NEW.KLSX.SV.W.0114.160526T1306Z-160526T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
806 AM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 815 AM CDT
* AT 805 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF NOKOMIS...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NOKOMIS...RAMSEY...HERRICK...COALTON...OHLMAN...BINGHAM...
WENONAH AND BAYLE CITY.
THIS ALSO INCLUDES RAMSEY LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
&&
LAT...LON 3918 8891 3908 8925 3935 8933 3935 8914
3922 8914 3922 8894
TIME...MOT...LOC 1305Z 239DEG 26KT 3920 8923
HAIL...1.00IN
WIND...60MPH
$$
GOSSELIN1 follow-up statement
390
WWUS53 KLSX 261316
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 AM CDT THU MAY 26 2016
ILC051-135-261325-
/O.EXP.KLSX.SV.W.0114.000000T0000Z-160526T1315Z/
MONTGOMERY IL-FAYETTE IL-
816 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
NORTHWESTERN FAYETTE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3918 8891 3908 8925 3935 8933 3935 8914
3922 8914 3922 8894
TIME...MOT...LOC 1315Z 239DEG 26KT 3920 8923
$$
GOSSELINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:40 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 26, 6:40 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 640 AM CDT THU MAY 26 2016 .SHORT TERM... (Through Late This Afternoon) Issued at 216 AM CDT Thu May 26 2016 Convection a little closer than the previous two nights with a broken line of showers and storms stretching from near KIRK to south of Kansas City this morning. Most of the guidance shows this line moving east-southeast into the CWA during the predawn hours and reaching the STL Metro between 12-14Z. Have chance/sct PoPs given uncertainty in coverage and will NOWcast up until morning forecast issuance. This activity should steadily sink south into the eastern Ozarks and southeast Missouri with the remainder of the CWA drying out and warming up this afternoon. Can't rule out an isolated showers or storm popping up during the heat of the day, but believe best chances of convection will be further west as outlooked by SPC. In fact, much of the guidance keeps the evening hours dry for the area with rain chances ramping up after 06z tonight from the west and southwest. This uptick in PoPs heading into Friday will be in response to the upper level system that has been parked across the southwest CONUS finally ejecting into the Plains and large scale lift overspreading the Midwest. CVKING .LONG TERM... (Friday through Wednesday) Issued at 216 AM CDT Thu May 26 2016 Still appears that the best chances of widespread rainfall will occur on Friday with likely to categorical PoPs in order. Cloud cover and precipitation will keep temperatures cooler with highs only in the 70s and lower 80s. Several rounds of showers and thunderstorms will likely affect the CWA through Saturday night, but none look particularly favorable for severe weather. Appears that there will be a break from the rain on Sunday and Memorial Day as temperatures warm back up into the middle 80s each afternoon. Thunderstorm chances increase again next week, as southwest flow reestablishes itself across the central CONUS. Temperatures look to remain warm with highs in the 80s. CVKING && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 624 AM CDT Thu May 26 2016 A line of showers and thunderstorms will move through the St. Louis region impacting all terminals between 12-14z with wind gusts to 30 mph and visibilities as low as 2sm. Following the initial line, showers and some thunder will linger through around 15z. Light showers may also impact KUIN and KCOU for a short time through 15z. After 15z predominately VFR flight conditions are expected at all the terminals through mid-evening. During the evening a new area of showers and thunderstorms originating in the Plains will push into western MO, and then move east- northeast across central and eastern MO during the late evening and overnight hours. Specifics for KSTL: A line of showers and thunderstorms will move through KSTL between 12-14z with wind gusts to 30 mph and visibilities as low as 2sm. Following the initial line, showers and some thunder may linger through around 15z. After 15z predominately VFR flight conditions are expected until the overnight hours. An area of showers and thunderstorms originating in the Plains later this afternoon will move into eastern MO during the overnight/early Friday morning time frame. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 26, 4:07 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 407 AM CDT THU MAY 26 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 407 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...WITH ADDITIONAL STORMS MOVING BACK INTO THE REGION THIS EVENING AND OVERNIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS TONIGHT ACROSS PARTS OF CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. CVKING
In the hours before
Local storm report, May 26, 7:10 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL CHESTERFIELD 38.65N 90.58W
05/26/2016 M0.70 INCH ST. LOUIS MO BROADCAST MEDIA
&&
FGLASSLocal storm report, May 26, 7:28 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HAIL WENTZVILLE 38.81N 90.86W
05/26/2016 M1.00 INCH ST. CHARLES MO TRAINED SPOTTER
FLAT DISC WITH SPIKES
&&
WALSHSpecial weather statement, May 26, 7:35 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 AM CDT THU MAY 26 2016
ILZ059-060-261315-
MONTGOMERY IL-MACOUPIN IL-
735 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND SOUTHEASTERN
MACOUPIN COUNTIES UNTIL 815 AM CDT...
AT 735 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM WHITE OAK TO MOUNT OLIVE. MOVEMENT WAS EAST AT
30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...HILLSBORO...STAUNTON...NOKOMIS...MOUNT OLIVE...
RAYMOND...WITT...WHITE OAK...FARMERSVILLE...TAYLOR SPRINGS...
SCHRAM CITY...IRVING...COALTON...WAGGONER...WHITE CITY...HARVEL...
BUTLER...OHLMAN...WALSHVILLE AND WENONAH.
THIS INCLUDES INTERSTATE 55 IN ILLINOIS BETWEEN EXITS 41 AND 63.
THIS ALSO INCLUDES LAKE LOU YAEGER.
LAT...LON 3900 8969 3900 8980 3901 8980 3953 8966
3952 8953 3935 8953 3935 8914 3928 8914
TIME...MOT...LOC 1235Z 258DEG 26KT 3952 8957 3906 8970
CVKINGLocal storm report, May 26, 7:37 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL COLLINSVILLE 38.68N 90.00W
05/26/2016 M0.75 INCH MADISON IL TRAINED SPOTTER
&&
WALSHSpecial weather statement, May 26, 7:41 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 AM CDT THU MAY 26 2016
ILZ060-064-065-069-100-261330-
BOND IL-FAYETTE IL-MADISON IL-CLINTON IL-MONTGOMERY IL-
741 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLINTON...BOND AND
SOUTHERN MONTGOMERY COUNTIES IN SOUTH CENTRAL ILLINOIS...EASTERN
MADISON COUNTY IN SOUTHWESTERN ILLINOIS AND WESTERN FAYETTE COUNTIES
IN SOUTH CENTRAL ILLINOIS UNTIL 830 AM CDT...
AT 740 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM STAUNTON TO TROY. MOVEMENT WAS EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HIGHLAND...TROY...GREENVILLE...STAUNTON...BREESE...CARLYLE...
CENTRALIA...ST.
ROSE...ST. JACOB...BECKEMEYER...MARINE...LIVINGSTON...POCAHONTAS...TAYLOR
SPRINGS...COFFEEN...ALHAMBRA...MULBERRY GROVE...TAMALCO...SORENTO AND
BEAVER CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN ILLINOIS BETWEEN EXITS 21 AND 52.
INTERSTATE 55 IN ILLINOIS BETWEEN EXITS 33 AND 37.
THIS ALSO INCLUDES CARLYLE LAKE RECREATIONAL AREA.
LAT...LON 3871 8988 3900 8980 3900 8970 3904 8970
3927 8915 3852 8915
TIME...MOT...LOC 1240Z 266DEG 29KT 3900 8981 3873 8988
CVKINGLocal storm report, May 26, 7:53 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HAIL MARINE 38.79N 89.78W
05/26/2016 M0.70 INCH MADISON IL PUBLIC
&&
WALSHThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:26 AM CDT | Special Weather Statement | LSX | Calhoun, Jersey | 49 min |
| May 26, 7:08 AM CDT | Special Weather Statement | LSX | Monroe, Saint Clair | 52 min |
| May 26, 7:35 AM CDT | Special Weather Statement | LSX | Montgomery | 40 min |
| May 26, 7:41 AM CDT | Special Weather Statement | LSX | Bond, Clinton | 49 min |
| May 26, 8:24 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 36 min |
| May 26, 8:44 AM CDT | Severe Thunderstorm Warning | LSX | Marion | 19 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.